MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10617
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Date the incident occurred was estimate as (b)(6) 2019 which is the first day of the month of the aware date.
 
Event or Problem Description
It was reported that deflation failure occurred.The target lesion was located in the vein graft.A 5.00 x 12 synergy drug-eluting stent was advanced and placed.However, the balloon did not deflate.The physician tried to deflate the balloon with negative pressure and pulled it several times until it finally came out.No patient serious injury or adverse event were reported and the patient was fine.
 
Additional Manufacturer Narrative
Patient age, gender, race, ethnicity, facility zip code and phone number updated via user/facility medwatch# (b)(4).Device is a combination product.B3 - date the incident occurred as well as the date of implant were estimated as 01may2019 which is the first day of the month of the aware date.Device evaluated by mfr.: synergy ii us mr 5.00 x 12mm stent delivery system was returned for analysis without a stent.No stent returned.The balloon was reviewed, there was no stent on the balloon.The balloon appears to have been inflated and deflated with some bunching of balloon material noted at the distal end of the balloon.An attempt was made to load a 0.014'' guidewire through the wire lumen via the tip.The guidewire could not be loaded, it was blocked by bunching/accordion like damage to the distal inner.An attempt was made to inflate the balloon using a pressure of 16 atm.The shaft leaked, and the balloon did not inflate.The shaft leak was found to be coming from a pin-hole leak in the distal outer shaft.A visual, vis scope and tactile examination of the shaft polymer extrusion found damage to the distal inner shaft, it appeared bunched/accordioned, at a site 141cm distal to the distal end of the stain relief the strain relief.The failed inflation test identified a pin-hole leak in the distal outer shaft, when examining the pin hole under scope it could be seen that the polymer material around the pin hole had been pushed out wards.The pin-hole was located in the outer distal shaft immediately distal of the bi-component bond within.A visual and tactile examination of the hypotube found no issues.An examination (visual and via scope) found no issues with the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon deflation failure occurred.The target lesion was located in the vein graft.A 5.00 x 12 synergy drug-eluting stent was advanced and placed.However, the balloon did not deflate.The physician tried to deflate the balloon with negative pressure and pulled it several times until it finally came out.No patient serious injury or adverse event were reported and the patient was fine.It was further reported this issue was also reported through maude report #(b)(4).

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8733047
Report Number2134265-2019-06760
Device Sequence Number2374812
Product Code NIQ
UDI-Device Identifier08714729973423
UDI-Public08714729973423
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Model Number10617
Device Catalogue Number10617
Device Lot Number0022901575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR